MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME 23/CM/REVERSE TUNNEL CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME 23/CM/REVERSE TUNNEL CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 8888541023P
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Review of the events surrounding the incident were conducted and review with the surgeon involved.We have concluded that this incident involved a possible defective/malfunction catheter.As described by the surgeon, the procedure of the catheter exchange over a wire (if possible) the surgeon would withdraw the catheter 2cm and then cut the catheter at the level that was previously below the skin.In this fashion, the surgeon would not exchange a wire through a catheter that has been exposed outside of the patient's body.After cutting the catheter, the surgeon advanced the wire through the catheter and removed the remainder of the catheter.The surgeon had a clamp on the catheter and cut it.At no time did the surgeon lose sight of any portion of the catheter.However, looking inside the catheter; there's a different color lining in the catheter that the surgeon was not used to seeing.This is not the type of catheter the surgeon usually exchanges.A pair of forceps was used to pick up the lining but, it felt completely attached to the inside of the catheter.The surgeon then exchanged the catheter over the wire.The surgeon advanced the new catheter over the same wire.The final fluoroscopic images did not show any foreign body.The lower half of the catheter which was removed directly over the wire appeared to be intact.At the time that occurred, it seemed that this was a different type of catheter with a different lining in it.It did not occur to the surgeon that this could be a faulty catheter.The surgeon went back and review the x-ray and believes the portion of the catheter that was left inside was present on the postop chest x-ray and all subsequent x-rays.It was hard to differentiate the retained foreign body from the left-side triple lumen catheter which was also placed at the same time as the surgery.Fda safety report id# (b)(4).

Brand Name
PALINDROME 23/CM/REVERSE TUNNEL CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
MDR Report Key10634418
Report NumberMW5097083
Device Sequence Number2631450
Product Code MSD
UDI-Device Identifier10884521158504
UDI-Public011088452115850417230430
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Voluntary
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number8888541023P
Device Lot Number1929500072
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR